Just figured out something critical
AnonymousSeptember 1, 2007 at 9:03 pm
My foot drop got sooooooooooo bad before I was properly diagnosed I stopped trying to work and ended up with severe allergies from dust or mold. I went on nasonex and zyrtec since nothing else would work. Almost died and got high blood pressure from pseudophedrine and neurology meds. Well I am moving and since I was in another state I stopped taking the allergy meds for awhile to see what would happen and to save money. I also have been getting IVIG for 4 months consecutively. All the sudden I have my life back. I have energy, no more mood swings and everything is different. I discovered nasonex was making me have mood swings and then after dropping off zyrtec I got my normal healthy energy level back that I had before I got insurance and starting seeing these quacks.
Now Im not sure whether I should continue IVIG and see what can happen as far as recovery or just ride this out. Im not sure if its worth the risk. Im also scared to death of chemo and wont take roids again. I rather be disabled and alive than dead trying to get healthier. Anyone gone through a similar debate?
AnonymousSeptember 1, 2007 at 9:18 pm
Good for you! Isn’t it a great feeling when you make a “connection” to a symptom. No one can know your body as well as you do ’cause you live in it 24/7 😀 I’m not saying that docs don’t have their place because we do need them at times but stuff like this comes from your observations/intuitions.
I can’t give you advice about the IV as I’ve never experienced it. (hicksville didn’t have that treatment when I became ill) I always pray that I’ll never have to face a decision again to take chemo or steroids . . .
AnonymousSeptember 5, 2007 at 1:52 pm
…forget the rest!
Nasonex is an inhaled steroid and can have the same side effects as other steroids, including mood swings. And all antihistimines run the risk of fatigue/drowsiness as a side effect. If your allergies are OK, don’t take anything. If they are still bothering you, you might want to try non-drowsy Claritin (available OTC and generic — I use the store brand and buy on sale to save $$).
The IVIG, however, could be providing you with real benefit if your foot drop has improved. For me, I went from being practically unable to walk or function at all to nearly normal right away — in other words, I also got my life back. And I’ve continued to improve in the year that I’ve been on it. If you’re not sure if it’s helping you, you could talk to your neuro about getting it at progressively longer intervals and see if your functioning stays good or deteriorates. This summer I went to six-week intervals, but found that my symptoms were returning too much, and I wasn’t bouncing back as well. So I’m back to five-week intervals, which worked really well (four-week was perfect — absolutely no return of symptoms — but five is OK — very little return, which I can handle). If the IVIG works, it’s the best treatment in terms of side effects. None long-term, and, for me, just a couple of days of feeling wiped out after. Well worth it! 😀
Hope you continue to feel as good as you describe.
You must be logged in to reply to this topic.